MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Model Number 37603
Medical Device Problem Codes Energy Output Problem (1431); Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Codes Vertigo (2134); Twitching (2172); Shaking/Tremors (2515); Electric Shock (2554)
Date of Event 06/20/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the patient's implantable neurostimulator was not working for almost 7 years, failing to alleviate the patient's tremors.The patient experienced side effects, including twitching in the face and affected the mouth's right side.Additionally, for the past 8-9 months or longer, they have occasionally felt a twinge of a shock when lying down on the left side, where the implant is located.When asked, patient said has vertigo and falls a lot.They were advised to consult their healthcare provider and to schedule an appointment to have the implanted system checked.Patient stated the system hasn't ever been checked other than during reprogramming appointments.When offered to check listings, patient declined.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received from the consumer reported the device worked, but they were unable to successfully program to where the device controlled their tremors without side effects.The patient mentioned in the last year and a half on rare occasion they would experience a tiny shocking sensation when their laid on their left side and asked if this could mean their battery was leaking.The patient mentioned they hadfallen, but nothing that would damage the device.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key20844832
Report Number3004209178-2024-23031
Device Sequence Number19775753
Product Code PJS
UDI-Device Identifier00613994761071
UDI-Public00613994761071
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2016
Device Model Number37603
Device Catalogue Number37603
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date01/23/2025
Date Device Manufactured06/01/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale